MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICAL CERVICAL DISC
Model Number CDL-627
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Dysphasia (2195)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not returned for investigation.Return of the device has been requested.
 
Event or Problem Description
Information received states there was a revision with dr.(b)(6) on (b)(6) 2024.Patient reported symptoms of dysphasia and an infection was suspected.Specimen was sent to a lab.We received additional information from rep on 6/5/2024: dr.(b)(6) indicated there may be an allergic reaction involved.Patient had complained of difficulty swallowing three weeks prior and it continued to worsen.Patient was progressing well up until that time.Two 6l m6-c had been implanted on (b)(6) 2020 at c3-4 and c4-5 adjacent to a prior two level acdf at c5-6 and c5-7.The surgeon was not certain what the revision plan would be until exposure was obtained.Once infection was suspected, tissue samples were obtained and sent to the hospital lab for cultures.At the revised c3-4 implant level, there was no annulus remaining, the nucleus was shattered, and the endplates were intact.There appeared to be some osteolytic changes at the affected level c3-4.The m6-c disc at the c4-5 level was intact.
 
Additional Manufacturer Narrative
Device was returned for investigation.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided information, the device showed evidence of in vivo mechanical failure.A loss of height and endplate translation was noted in the radiographs and the sheath had cleaved, and there was evidence of in vivo contact between the endplates, the majority of the fiber construct was missing, and the nucleus [core] was reported to have been shattered at the time of removal.At the time of removal, the surgeon noted that infection was present at c3-c4; however, no lab results were submitted.Further, the device at c4-c5 was retained and reported to have been intact, so therefore was retained.Additionally, this patient had a 2-level fusion below the disc replacements, performed at an unknown date prior to the implantations of the disc replacements.While it was not possible to determine the sequelae of events that led to the removal of this device, the device at c3-c4 had clearly failed at the time of removal and the reported infection likely contributed to the failure of this procedure.Further, the adjacent disc replacement and 2-level fusion may have also played a role.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 38 line 19.2.- dysphagia, hoarseness/dysphonia, vocal chord paralysis, airway obstruction, leading to major/surgical intervention, with explantation rmf 0003 rev 38 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Rmf 0003 rev 38 line 12.75 - device explanted.
 
Event or Problem Description
Information received states there was a revision with dr.(b)(6) on (b)(6) 2024.Patient reported symptoms of dysphasia and an infection was suspected.Specimen was sent to a lab.We received additional information from rep on 6/5/2024: dr.(b)(6) indicated there may be an allergic reaction involved.Patient had complained of difficulty swallowing three weeks prior and it continued to worsen.Patient was progressing well up until that time.Two 6l m6-c had been implanted on (b)(6) 2020 at c3-4and c4-5 adjacent to a prior two level acdf at c5-6 and c5-7.The surgeon was not certain what the revision plan would be until exposure was obtained.Once infection was suspected, tissue samples were obtained and sent to the hospital lab for cultures.At the revised c3-4 implant level, there was no annulus remaining, the nucleus was shattered, and the endplates were intact.There appeared to be some osteolytic changes at the affected level c3-4.The m6-c disc at the c4-5 level was intact.

Brand Name
M6-C
Common Device Name
ARTIFICAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
james stephens
501 mercury dr.
sunnyvale, CA 94085
MDR Report Key19628678
Report Number3004987282-2024-00026
Device Sequence Number20619566
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/12/2024
Device Model NumberCDL-627
Device Catalogue NumberFG005-05
Device Lot Number1327161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight82 KG